Discussions By Condition: I cannot get a diagnosis.

Swollen Lymph Nodes

Posted In: I cannot get a diagnosis. 7 Replies
  • Posted By: VerySickBoy
  • June 16, 2007
  • 03:06 PM

Hello,

I have been sick for a month with Swollen Lymph Nodes. I do not know what I am sick of and i cannot get a diagnosis from 2 doctors. In the beginning, i had swollen nodes around the neck, sub-mandibular area. i was very fatigued. then i was prescribed penicillin which helped. within 2 days, i developed severe itching on my shin areas. at the same time, i was so tired that i had difficulty breathing, experienced drenching night sweat and excessive hunger. my stool became yellow and now i am constipated.

Right now, persisting symptoms are swollen sub-mandibular lymph nodes, fatigue, constipation and 2 strange growths on my hand and buttocks that itched for the first 2 days and dissipated. my shins which were formerly itching are now scaling or peeling, im not sure.

symptoms seem to be improving but..i feel this is only the initial phase of illness. i feel more fatigued from time to time.

mumps, hiv, mononucleosis, strep throat, chlamydia, syphillis and gonorreah are all negative. i will get tested for hiv in 2 weeks since ive heard that 6 weeks after exposure is 95% accurate.

all this occured 7 days after sexual intercourse, it has been 4 weeks since i had sex and this is my 3rd week of illness. the intercourse itself was done with a condom however the oral sex was done without. at the same time i had been on doxycycline, medication for acne.

i am canadian, the medical system here is social and free. i feel that doctors are not motivated, i no longer know how to tell them about all this. since symptoms seem to be improving but the fatigue seems to be getting worse, while the swelling seems to become more a like a twitching pain. i am somewhat afraid but i do not really care anymore if i die.

however, i would be deeply grateful and perhaps helpful someday if someone would suggest what to do.

-david

Reply Flag this Discussion

7 Replies:

  • today.. i have been experiencing nausea... somewhat wanting to barf.. shaking and pale.. i shall continue updating until i find a solution... bloodtestthyroidliverkidneysmammogrampapsmear i will have my doctors examine these... stay tuned..
    VerySickBoy 9 Replies Flag this Response
  • i woke up today shaking with a fever.. intense chills..its scary living alone.. now that you think about it..im calling some old friends and my uncle for help.. i really need help...i feel like barfing constantly...i cant seem to **** properly...continued...soon...
    VerySickBoy 9 Replies Flag this Response
  • How long have you been taking doxycycline for your acne? Did you take it while also taking the penecillin- there can be severe reactions if they are taken together. How long were you on penicillin and are you taking any other medications or supplements? Doxycycline has many side effects and you may be experiencing a reaction to this drug - please look up this on www.drugs.com. This is a very strong drug and just please be aware of the side effects. Although it is doubtful it is causing your swollen lymph nodes, it is possible that it has compromised your immune system. Have you been tested for Lymes disease? I would recommend getting tested, using the Igenex labs or Bowen labs...try to find a doctor familiar with this. You might want to have your stool tested for parasites, and especially candida overload. This can cause extreme fatique and other symptoms. If your symptoms started shortly after having started the doxycycline, then I would strongly suspect you are having a bad reaction to this drug. I personally wouldn't worry about AIDS, as this sounds very very unlikely. Best wishesDOM
    acuann 3080 Replies Flag this Response
  • thank you so much for reading my thread.. i will definitely get myself checked for lyme disease, candida and parasites. i will also tell my doctor about doxycycline. how about you? are you experiencing illness yourself?
    VerySickBoy 9 Replies Flag this Response
  • If you research chronic Fatigue Syndrome, you will find that candida, parasites(secondary infections) and Lyme all are a big topic associated with CFS. Look into Bioset Therapy. I just googled, "local Bioset..and the town where I live. It took me to a page of a doc 15 minutes from me. I've had 2 treatments and feel better than I have since I began with symptoms years ago. It works. Also, look into vitamins, herbal supplements and minerals. Drink lots of water, use sea salt. These are places for you to start. The information is out there, you just have to find it.
    Anonymous 42789 Replies Flag this Response
  • Almost any kind of candida/monilia/yeast/fungal treatment would be beneficial for you. There are probiotic treatments at most health stores(best quality will be refrigerated.) There are antifungal creams, as well as prescription pills like diflucan or lamisil. In general candida is found in and out of the body; in the mouth, intestines, on the skin, etc. Its kept in balance by the "good" bacteria in the body and a healthy immune system. The acne medication you're taking, I believe, is a very stronge antibiotic, which Im assuming you are taking for a period of 3 months or so. Taking an antibiotic will kill both the GOOD and bad bacteria in the body. Thich depletes the bacteria keeping the candida in check. An extended time period on an antibiotic will worsen the depletion. Adding a second antibiotic will worsen the depletion. It is even possible to digest candida/yeast when performing oral sex on a female, particularly if she has high levels of candida/yeast present...but I wouldnt assume that is the issue at hand. All this added to the swollen lymph nodes, indicating your immune system is fighting off infection/inflammation or weakened in general, makes it very possible that an over-growth of candida in your body could be causing your symptoms. Candida can cause diarrhea, constipation, rash, thrush, and the list goes on.Also, have you been tested for Mono(Epstein Barr)? Checked for sinusitis, pneumonia, kidney/urinary tract infection(if i remember correctly, that acne med you are taking causes dehydration and dry or chapped lips.) Mono is viral, but it weakens the immune system and allows other infections to occur easier. That could be why the antibiotic helped a little(treated an infection) but didnt correct all problems (viral would be unaffected.) Mono would also explain the fatigue. And similar to HIV, yet much milder, mono will lower the immune system leaving you with an incerased risk of viral and bacterial infection. Even past viruses that you have had remain dorment in the body until the immune system is compromised. For example, HPV, or Chicken Pox which can come back as shingles. Shingles could explain the two skin irritations you mentioned as well. In addition to fatigue and infection, mono can cause strept throat and an enlarged spleen(stomach may appear to protrude from under bottem left side of ribcage.) Night sweats can be caused by a few different things, some are fever from bacterial/viral infections and/or fungal/mold infection. The mold infection usually affects the lungs and can even lead to pneumonia, which could explain you respiratory problems.If you are unable to get the medical treatment you feel is needed to satisfy your problems, consider seeking the candida treatment, drinking lots of water, checking for mold in your home, and practice breathing exercises. Also stay away from sugar and as long as you're still on the acne med, avoid sunlight as well. Consider terminating the acne treat too, based on your symptoms, it could be the main problem.
    Anonymous 42789 Replies Flag this Response
  • I have been experiencing symptoms almost identical to yours, I was also taking doxycyline when mine began
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.